Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 106, NWS New York, NY
NWS New York, NY issued this small craft advisory at Nov 27, 2018, 3:29 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2018, 3:29 PM EST (20:29 UTC)
- Expired
- Nov 28, 2018, 3:23 AM EST
- In force
- 12 hr
- Issued by
- NWS New York, NY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 12:35 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 27, 12:35 PM EST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service New York NY
1235 PM EST Tue Nov 27 2018
.SYNOPSIS...
Low pressure lingers over New England through Wednesday. High
pressure then builds in for Thursday and Friday before weakening
through Saturday. Low pressure then impacts the region through
the rest of the weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Low pressure will slowly depart to the northeast through the
day today. Conditions in the wake of the low will be generally
dry but breezy, with just a low chance of a rain shower across
interior CT under an upper low. Westerly winds will gust to
30-35 mph this afternoon, especially near the coast. In addition
to the gusty wind, temperatures will be a few degrees below
normal, generally in the mid 40s.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
Clouds will increase towards daybreak on Wednesday ahead of an
approaching shortwave rotating around the upper low. This could
spark a few rain or snow showers, although any snow would remain
well north and west of New York City. Otherwise, with the surface
low still lingering over eastern New England, the weather will
remain breezy and cool.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
The upper low departs to the east Wednesday night, allowing high
pressure to briefly build south of the area on Thursday. Despite
the ridge building overhead, the pressure gradient will remain
strong enough to result in another breezy day. The high
pressure ridge then shifts through here on Friday with light
winds and a continuation of dry weather. High temperatures for
Wednesday through Friday will be generally in the lower and
middle 40s.
A couple of the global models continue to show possible
overrunning precipitation Friday night. Will leave in low PoPs
with PCPN type of rain showers in the evening, then a mix of
rain and snow for the late night hours. Any PCPN that manages to
fall should be light.
The trend for Saturday has been for an earlier arrival time of
more overrunning PCPN. This will be well ahead of a warm front
attached to low pressure moving through the Mid-Mississippi and
Ohio Valleys. Have therefore introduced low chances of rain in
the afternoon with the best overall chances generally west of
the Hudson River. Models then diverge regarding the track and
further evolution with this storm for the remainder of the long
term forecast. Will cap PoPs at 50% for Saturday night and
Sunday and then go with a dry forecast for now on Monday.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Low pressure tracks through New England today. The low lingers
across northern New England tonight.
Strong W-WNW winds are forecast through much of the TAF period.
Sustained speeds 15-20 kt with gusts 25-30 kt are expected
today. Winds weaken slightly tonight before increasing again
Wednesday morning.
Mainly VFR conditions with cigs BKN035-040. MVFR cigs may linger
at KGON through around 22Z.
Brief snow showers may be possible most terminals between
09-16Z, but with minimal impact/accumulation. KSWF snow showers
possible late tonight into tomorrow morning.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Wind direction will be to the left of 310
magnetic. CIGS mainly BKN035 with occasional BKN025 possible.
The afternoon KJFK haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KLGA TAF Comments: Wind direction will be to the left of 310
magnetic. CIGS mainly BKN035 with occasional BKN025 possible.
The afternoon KLGA haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KEWR TAF Comments: Wind direction will be to the left of 310
magnetic. CIGS mainly BKN035 with occasional BKN025 possible.
The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.
KTEB TAF Comments: Wind direction will be to the left of 310
magnetic. CIGS mainly BKN035 with occasional BKN025 possible.
KHPN TAF Comments: CIGS mainly BKN035. Occasional VFR
conditions possible.
KISP TAF Comments: CIGS mainly BKN035. Occasional BKN025
possible.
.OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday...Mainly VFR. W-NW winds G20-35KT.
.Wednesday night-Thursday...VFR. NW winds G15-25KT.
.Thursday night-Friday...VFR.
.Friday night-Sunday...MVFR or lower possible in rain.
&&
.MARINE...
Gale Warnings remain on all waters through this afternoon as
westerly flow increases in the wake of the departing low tracking
slowly northeast through New England. Winds then diminish to SCA
levels for a period tonight before the pressure gradient increases
again during the day on Wednesday. This will bring the potential
for another period of gale conditions on the ocean waters Wednesday
into Wednesday night, with continued SCA conditions elsewhere.
Winds should then diminish to SCA levels on all waters by Thursday.
A ridge of high pressure then brings tranquil conditions across
the area for Friday and Saturday.
&&
.HYDROLOGY...
No hydrologic impacts are anticipated through the week.
&&
.TIDES/COASTAL FLOODING...
Despite an offshore flow, slow tidal drainage will likely have
one more cycle of minor coastal flooding along Jamaica Bay and
the Great South Bay into early afternoon. A few isolated
locations may just touch flood along the southeast fork of Long
Island so have converted the advisory to a statement for those
locations.
&&
.EQUIPMENT...
NYC Central Park winds are out of service until further notice.
Loss of data is due to a severed cable. Parts are on order.
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) will remain off
the air for an extended period of time.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Coastal Flood Advisory until 3 PM EST this afternoon for
NYZ080-178-179.
NJ...None.
MARINE...Gale Warning until 6 PM EST this evening for ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...FEB
NEAR TERM...FEB/JC
SHORT TERM...FEB
LONG TERM...FEB/JC
AVIATION...MD/DS
MARINE...FEB/BC/JC
HYDROLOGY...FEB/JC
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Nov 27, 5:18 AM EST, 10 hours 11 minutes before
Hazardous Weather Outlook National Weather Service New York NY 518 AM EST Tue Nov 27 2018 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078-079-081-176-177- 281030- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southeastern Suffolk-Northern Queens- Northern Nassau- 518 AM EST Tue Nov 27 2018 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-178-179-281030- Southwestern Suffolk-Southern Queens-Southern Nassau- 518 AM EST Tue Nov 27 2018 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-281030- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 518 AM EST Tue Nov 27 2018 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ350-353-355-281030- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 518 AM EST Tue Nov 27 2018 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gales are possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 8:43 PM EST | Areal Flood Advisory | OKX | Rockland | 6 hr |
| Nov 27, 2:43 AM EST | Areal Flood Advisory | OKX | Rockland | 62 min |
| Nov 27, 5:14 AM EST | Coastal Flood Statement | OKX | Suffolk | 10 hr |
| Nov 27, 3:29 PM EST | Gale Warning | OKX | 36 hr |
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.